Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4,CD8 %
Oct 2, 2011

After a year on Truvada + Integrase Inhibitor my VL is Undetectable and CD4s have gone from 400 to an average of 680. I am obviously happy with that. However my CD8s remain high and my CD4/8 percentage averages at 32. Is this likely to improve and if not can you tell me whether this means I am in the chronically inflamed state and what health issues to look out for in the future (cardiovascular, diabetic, for example) or whether this will lead to premature ageing. Thank you in advance.

Response from Dr. Holodniy

Great question. We still consider an elevated CD8 count as a good response to the infection. In many people who start HIV treatment and the virus is brought under control, we see a decline in CD8 count because the stimulus for the elevation has declined. But the devil is in the details. One cannot just look at numbers (although for the most part that is all we have clinically), one has to also look at activation levels of CD8 cells and what they are making (which are still really research tests, and we are not sure what these test results mean). As you know there are now other "inflammatory" complications associated with HIV infection and longer term use of HIV meds. How much of these complications are associated with the virus, the meds, or the underlying genetics (propensity to develop these other medical problems if they didn't have HIV infection) is still actively being studied.



Previous
low cd4, VERY high viral load - do i panic?
Next
Toxo side affects and aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement